Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

I have found Vit D Deficiency

I Had blood work done recently and it showed a Vitamin D serum of 16.My Dr. is putting me on 50,000 units of vit D once a week.I had hyperparathroidism 8 years ago and they removed one of my parathyroids.I have been researching since I have been feeling so sick for so long and found that the vit D deficiency could be caused by hypercacimia,which occurs during hyperparathroidism.I called my Dr. office and they relayed my message to the Dr. who said no its not related it comes from too little sun light.She did not order the simple blood test just to make sure.Should I get a second opinion?The last time I had hyperparathyroidism It took years at our Dr. office and several Drs. till one finally checked my calcium levels and they were extremely high due to a parathyroid tumor.Thanks for any help with how to handle this.I also had in the past Epstein Barr,Lyme,hyperprolactanemia,Fibromyalgia,lumpectomy surgery,which turned out negative for cancer.Depression and chronic fatigue. Thanks
Asked On : Wed, 21 Apr 2010
Answers:  2 Views:  733
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
  Anonymous's Response

Hi.. Vitamin D is secreted by skin when exposed to sunlight.. Vitamin D effects absorption of calcium and mineralisation of bone resulting in lowering of the serum calcium levels.. These effects are the shared by the parathormone secreted by the parathyroid glands...
Removal of the parathyroid glands leads to deficiency of this hormone and thereby the responsibilities of bone mineralisation is increased on the vitamin D and hence the vitamin D supplementation..

This is the basis of vitamin D supplementation and not entirely due to increased calcium.. Hope its clear now.. All the best...

Answered: Fri, 30 Apr 2010
General & Family Physician Dr. Prakash Kumar Gupta's  Response

Hello and welcome to health care magic forum ,please take a second opinion from endocrinologist ,he would tell you after doing blood exams ,and seeing the level,
Side effect of rmoving parathyroids can be depression and fatigue but it is not necessary it depends from person to person,take care
Answered: Sat, 12 Nov 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor